MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was returned for investigation and was tested using our standard operating procedures.We were unable to duplicate the customer complaint regarding an over temperature (overtemp) alarm; however, upon receipt we found a damaged capacitor on one of the driver boards, which caused the unit to exhibit a "heater power i/o fault" alarm.We were unable to investigate the disposable set, as neither the sample nor lot number was provided.We have reached out to the user facility to determine the lot number of the disposable set, as well as the type of infusate used during the procedure.Certain infusates are contraindicated and may lead to clot formation inside the heat exchanger, which can block blood flow and result in an "over temperature" alarm.This alarm will cause the system to shut down, as it is designed to do.When the rapid infuser recognizes a situation that may compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.The manufacturing records for this serial number were reviewed and nothing notable was observed.The unit had not been returned to belmont for servicing since it was initially shipped to the customer in 2012.Without additional information, it is difficult to determine what occurred in this case.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
The user facility reported that the rapid infuser experienced an "overtemp" alarm after a few hours into a case.The unit was subsequently brought to the biomed lab and began exhibiting a constant "heater power i/o fault" alarm.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9644353
Report Number1219702-2020-00006
Device Sequence Number2500334
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1